Missouri, 2006Tornado in Missouri, March 12, 2006
March 12, 2006 · NWS SGF · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 12, 8:45 PM CST, 40 minutes earlier.
Area forecast discussion, Mar 12, 8:45 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CST SUN MAR 12 2006
.UPDATE...
THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI ARE
BECOMING MORE ORGANIZED IN TERMS OF ROTATION AND SEVERITY. LATEST
RUC INFORMATION CONTINUES TO SHOW AN OVERALL INCREASE OF 0-1KM
HELICITY IN SOUTHWEST MISSOURI SINCE 7 PM...WITH A SUBSTANTIAL
INCREASE IN SHEAR AND TORNADIC PARAMETERS IN THE SAME AREAS. EXPECT
THE STORMS IN FAR WESTERN MISSOURI AND NORTHEAST OKLAHOMA TO
CONTINUE THEIR INTENSITY IN THE NEXT HOUR OR TWO AND MAY BECOME
TORNADIC IF CONDITIONS WARRANT. JLT
&&
.DISCUSSION...
PREVIOUS DISCUSSION AT 330 PM
VERY DEFINED CONVERGENT ZONE SEEN IN METAR OBSERVATIONS ACROSS
EASTERN KANSAS. DEWPOINTS AHEAD OF THE DRY LINE IN THE 60S OVER
SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. BEHIND THE DRY
LINE...DEWPOINTS ARE IN THE TEENS. THIS WILL BE THE FOCUS OF
THUNDERSTORM DEVELOPMENT FOR US THIS AFTERNOON AND EARLY EVENING.
EXTRAPOLATION OF THE LINE PUTS IT OVER SPRINGFIELD BY 01Z. 18Z SGF
SOUNDING SHOWING A LOADED GUN PROFILE...CAPE VALUES OF 2164
J/KG...WBZ AT 8850 FEET AND -5.8 LIS. GETTING REPORTS OF TORNADOS
AND LARGE HAIL FROM STORMS IN KANSAS AND NORTHERN MISSOURI AND THEY
ARE HEADED THIS WAY.
GFS MOVES THE 850MB LOW THROUGH NORTHEASTERN MISSOURI BY 12Z MONDAY.
AHEAD OF THE LOW...925MB WINDS UP TO 50KTS COVER THE ENTIRE SOUTHERN
PART OF THE STATE. WE ARE GOING TO SEE SEVERE WEATHER PROGRESSING
THROUGH THE NIGHT. SPC FORECASTING SQUALL LINE DEVELOPMENT OVERNIGHT
AS WELL AND HAVE THE TORNADO WATCH OUT THROUGH 10 PM THIS EVENING.
WOULD NOT BE SURPRISED TO SEE THAT EXTENDED.
ONCE THE LOW MOVES EAST...850MB TEMPS DROP FROM 14C TODAY TO -4C
TOMORROW AFTERNOON. TEMPERATURES SHOULD BECOME MORE SEASONAL MONDAY
AND TUESDAY WITH TEMPERATURE IN THE MID 50S FOR HIGHS.
DID NOT MESS TOO MUCH WITH PREVIOUS FORECAST. DID INTRODUCE CHANCE
THUNDERSTORMS TO THE FORECAST FOR THURSDAY AS A SHORTWAVE MOVES
THROUGH NORTHERN MISSOURI DURING THE DAY. OTHERWISE...JUST FOCUSED
ON THE SHORT TERM. GCC
&&
.AVIATION...
00Z TAFS...DRY LINE STILL HANGING TOUGH OVER EASTERN KANSAS. LATEST
SOUNDING SHOWING THE SUBSIDENCE INVERSION STARTING TO BREAK DOWN. SO
CONVECTION SHOULD BEGIN ACROSS SOUTHERN MISSOURI SHORTLY. STILL
LOOKS LIKE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS COLD
FRONT DOES NOT MAKE ITS WAY THROUGH UNTIL 12Z TOMORROW.
GCC
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Mar 12, 6:25 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CST SUN MAR 12 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
625 PM CST SUN MAR 12 2006
...SEVERE WEATHER POSSIBLE THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING:
HAIL TO THE SIZE OF BASEBALLS.
DAMAGING WINDS IN EXCESS OF 80 MPH.
TORNADOES...A FEW POTENTIALLY VIOLENT AND LONG LIVED.
LOCALLY HEAVY RAINFALL.
AREAS AFFECTED AND TIMING:
ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE
EVENING. THE HIGHEST THREAT AREA WILL BE WEST OF A LINE FROM
JOPLIN TO NEVADA EARLY THROUGH 9 PM THIS EVENING. SPREADING
EASTWARD OVER CENTRAL MISSOURI FROM BRANSON TO OSAGE BEACH AROUND
MIDNIGHT. THEN OVER SOUTHEASTERN AND EASTERN MISSOURI AROUND 3 AM.
DISCUSSION:
THUNDERSTORMS WILL BE FOCUSED ALONG A WARM FRONT OVER NORTHERN
MISSOURI AND ALONG A DRY LINE SITUATED OVER EASTERN KANSAS.
CURRENTLY...THE DRY LINE IS LOCATED IN EASTERN KANSAS FROM TOPEKA
SOUTH TO CENTRAL OKLAHOMA. SEVERE THUNDERSTORMS ARE FORMING ALONG
THIS LINE AND THE LINE WILL SLOWLY MOVE EAST OVERNIGHT. SQUALL
LINES ARE EXPECTED TO FORM OVER NIGHT AND THE ASSOCIATED
THUNDERSTORMS WILL PRODUCE LARGE HAIL...DAMAGING STRAIGHT LINE
WINDS AND HAS THE POSSIBILITY OF PRODUCING SOME VIOLENT TORNADOES.
THIS IS POTENTIALLY A VERY DANGEROUS SITUATION. PLEASE REVIEW
SEVERE WEATHER SAFETY RULES AND MONITOR LOCAL MEDIA AND NOAA
WEATHER RADIO FOR WATCHES AND WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ANOTHER STORM SYSTEM WILL MOVE THROUGH THE STATE THURSDAY FOR AN
INCREASED THREAT OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EARLY EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GCC
In the hours before
Special weather statement, Mar 12, 8:48 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CST SUN MAR 12 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
848 PM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 77 UNTIL
4 AM CST MONDAY WHICH REPLACES A PORTION OF TORNADO WATCH 73. THE
NEW WATCH IS VALID FOR THE FOLLOWING AREAS
IN KANSAS THE NEW WATCH INCLUDES 3 COUNTIES
IN SOUTHEAST KANSAS
BOURBON CHEROKEE CRAWFORD
IN MISSOURI THE NEW WATCH INCLUDES 24 COUNTIES
IN CENTRAL MISSOURI
BENTON CAMDEN HICKORY
MARIES MILLER MORGAN
PHELPS PULASKI ST. CLAIR
IN SOUTH CENTRAL MISSOURI
DENT SHANNON TEXAS
IN SOUTHWEST MISSOURI
BARTON CEDAR DADE
DALLAS GREENE JASPER
LACLEDE LAWRENCE POLK
VERNON WEBSTER WRIGHT
HIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA...
BAXTER SPRINGS...BOLIVAR...BUFFALO...CABOOL...CAMDENTON...
CARTHAGE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON...
EMINENCE...FORT LEONARD WOOD...FORT SCOTT...GREENFIELD...
HERMITAGE...HOUSTON...JOPLIN...LAKE OZARK...LAMAR...LEBANON...
MANSFIELD...MARSHFIELD...MOUNT VERNON...MOUNTAIN GROVE...NEVADA...
OSAGE BEACH...OSCEOLA...PITTSBURG...REPUBLIC...ROGERSVILLE...
ROLLA...SALEM...SPRINGFIELD...STOCKTON...VERSAILLES...VIENNA...
WARSAW...WAYNESVILLE AND WINONA.
IN ADDITION...TORNADO WATCH 77 UNTIL 4 AM CST MONDAY ALSO REPLACES A
PORTION OF TORNADO WATCH 74. THE NEW WATCH IS VALID FOR THE
FOLLOWING AREAS
IN MISSOURI THE NEW WATCH INCLUDES 10 COUNTIES
IN SOUTH CENTRAL MISSOURI
HOWELL OREGON
IN SOUTHWEST MISSOURI
BARRY CHRISTIAN DOUGLAS
MCDONALD NEWTON OZARK
STONE TANEY
THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AVA...BRANSON...
CASSVILLE...FORSYTH...GAINESVILLE...GALENA...KIMBERLING CITY...
MONETT...NEOSHO...NIXA...OZARK...PINEVILLE...THAYER...THEODOSIA...
WEST PLAINS AND WILLOW SPRINGS.
GAEDE
Local storm report, Mar 12, 8:56 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST MINDENMINES 37.47N 94.59W
03/12/2006 E60 MPH BARTON MO TRAINED SPOTTER
ALSO NOTED DIME SIZE HAIL ALONG HIGHWAY 126 AND THE STATE
LINE
&&
JASLocal storm report, Mar 12, 9:17 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TORNADO EL DORADO SPRINGS 37.88N 94.02W
03/12/2006 CEDAR MO PUBLIC
TORNADO REPORTED NORTH OF CITY. DAMAGE TO ONE HOME
REPORTED BY 911 CENTER. NO INJURIES REPORTED.
&&
JASLocal storm report, Mar 12, 9:22 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FUNNEL CLOUD 1 S BOSTON 37.40N 94.28W
03/12/2006 BARTON MO EMERGENCY MNGR
FUNNEL CLOUD REPORTED NEAR HIGHWAYS 71 AND 126 AND
HIGHWAYS 126 AND T
&&
JASLocal storm report, Mar 12, 9:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 1 S BOSTON 37.40N 94.28W
03/12/2006 E1.00 INCH BARTON MO EMERGENCY MNGR
&&
JASLocal storm report, Mar 12, 9:25 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL FRONTENAC 37.46N 94.69W
03/12/2006 E0.88 INCH CRAWFORD KS PUBLIC
&&
JASTornado, Newton
- When
- March 12, 9:25 PM CST to 9:35 PM CST
- Where
- Newton County, 8 mi SW of Neosho
- Rating
- F1
- Path length
- 7 mi
- Path width
- 75 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.783, -94.467
A supercell thunderstorm tracked out of Ottawa County, Oklahoma and into Newton County, Missouri. The storm spawned a tornado approximately 8 miles SW of Neosho and damaged around 40 structures across rural sections of the county. The tornado also struck a turkey farm killing around 200 turkeys prior to lifting approximately one mile west of Neosho.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 12 to 18, 200612 deaths · 8 injured · $95 million · 2 events
- Tornadoes in Missouri, March 12, 20064 deaths · 26 injured · $5.0 million · F3 · 2 events
- Tornado in Missouri, March 12, 20061 death · 1 injured · $5.0 million · F3 · 1 event
- Tornadoes and Hail in Arkansas, March 12 to 13, 200612 injured · $18 million · F3 · 12 events
- Tornado in Missouri, March 12, 200619 injured · $1.0 million · F3 · 1 event
- Tornadoes and Hail in Missouri, March 12, 20061 death · 13 injured · $500,000 · F2 · 8 events
- Tornadoes and Hail in Oklahoma, March 12 to 13, 20068 injured · $3.9 million · F3 · 44 events
- Tornadoes and Hail in Missouri, March 12, 20061 death · 6 injured · $4.5 million · F2 · 10 events
- Tornado in Missouri, March 12, 20063 injured · $50 million · F3 · 1 event
- Tornadoes in Missouri, March 12, 200613 injured · $700,000 · F3 · 2 events
- Tornadoes and Hail in Missouri, March 12, 20066 injured · $3.2 million · F3 · 7 events
- Tornado in Missouri, March 12, 20061 death · 5 injured · $800,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493642.